Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 184, NWS Charleston, WV

June 7, 20114 counties in West Virginia; Boyd County, Carter County, Lawrence County, Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Jun 7, 2011, 4:18 PM EDT for 4 counties in West Virginia; Boyd County, Carter County, Lawrence County, Kentucky. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2011, 4:18 PM EDT (20:18 UTC)
Expired
Jun 7, 2011, 5:15 PM EDT
In force
57 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boyd County, KY, Carter County, KY, Lawrence County, KY, Lincoln County, WV, Logan County, WV, Mingo County, WV, Wayne County, WV

The radar

The Jackson,KY radar (KJKL), 82 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 4:36 PM EDTTSTM WND DMG4 Ese Grayson, KYTREES AND POWER LINES DOWN NEAR STINSON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
523 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1461 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

035 
WUUS51 KRLX 072018
SVRRLX
KYC019-043-127-WVC043-045-059-099-072115-
/O.NEW.KRLX.SV.W.0184.110607T2018Z-110607T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
418 PM EDT TUE JUN 7 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOYD COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...CANNONSBURG...ASHLAND...
  SOUTHEASTERN CARTER COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITY OF GRAYSON LAKE STATE PARK...
  LAWRENCE COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...YATESVILLE LAKE STATE PARK...
  LOUISA...BLAINE...
  SOUTHWESTERN LINCOLN COUNTY IN WEST VIRGINIA...
  NORTHWESTERN LOGAN COUNTY IN WEST VIRGINIA...
  NORTHWESTERN MINGO COUNTY IN WEST VIRGINIA...
  WAYNE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...WAYNE...BEECH FORK STATE PARK...

* UNTIL 515 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COALTON...OR NEAR CANNONSBURG...AND MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PRINCESS...RUSH...DENTON...CATLETTSBURG...GARNER...KENOVA...
  CEREDO...WEBBVILLE...DURBIN...BURNAUGH...RANGER...KIAHSVILLE...
  GILL...DUNLOW...CENTERVILLE...ULYSSES...CHARLEY...HARTS...FORT
  GAY...EAST LYNN LAKE AND CHAPMANVILLE.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 177 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 3 IN
WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3837 8282 3850 8268 3841 8258 3840 8254
      3802 8194 3798 8197 3778 8234 3781 8240
      3788 8243 3790 8248 3795 8252 3794 8257
      3788 8261 3789 8269 3807 8295 3811 8290
      3817 8292 3819 8302 3818 8306 3824 8312
TIME...MOT...LOC 2019Z 325DEG 13KT 3840 8275

$$

08
2 follow-up statements
284 
WWUS51 KRLX 072048
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
448 PM EDT TUE JUN 7 2011

KYC019-072056-
/O.CAN.KRLX.SV.W.0184.000000T0000Z-110607T2115Z/
BOYD KY-
448 PM EDT TUE JUN 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR BOYD COUNTY IS CANCELLED...

THE SEVERE PORTION OF THE LINE OF THUNDERSTORMS HAS MOVED SOUTH OF 
THE AREA...SO THE SEVERE THUNDERSTORMS WARNING HAS BEEN CANCELLED. 
HOWEVER...DOWNPOURS AND CLOUD TO GROUND LIGHTNING MAY STILL OCCUR.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3824 8312 3837 8283 3824 8279 3798 8197
      3778 8234 3781 8240 3790 8244 3790 8248
      3795 8252 3794 8257 3788 8261 3789 8269
      3807 8295 3811 8290 3817 8292 3819 8302
      3818 8306
TIME...MOT...LOC 2046Z 008DEG 20KT 3786 8223 3795 8255
          3819 8300

$$

KYC043-127-WVC043-045-059-099-072115-
/O.CON.KRLX.SV.W.0184.000000T0000Z-110607T2115Z/
LAWRENCE KY-CARTER KY-MINGO WV-LOGAN WV-LINCOLN WV-WAYNE WV-
448 PM EDT TUE JUN 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN CARTER AND LAWRENCE COUNTIES IN KENTUCKY...AND
SOUTHERN WAYNE...SOUTHWESTERN LINCOLN...NORTHWESTERN LOGAN AND
NORTHWESTERN MINGO COUNTIES IN WEST VIRGINIA...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES WEST OF LOGAN 
TO 8 MILES SOUTH OF LOUISA TO GRAYSON LAKE STATE PARK...MOVING SOUTH 
AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
CHARLEY...ULYSSES...KERMIT...BLAINE AND NAUGATUCK.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3824 8312 3837 8283 3824 8279 3798 8197
      3778 8234 3781 8240 3790 8244 3790 8248
      3795 8252 3794 8257 3788 8261 3789 8269
      3807 8295 3811 8290 3817 8292 3819 8302
      3818 8306
TIME...MOT...LOC 2046Z 008DEG 20KT 3786 8223 3795 8255
          3819 8300

$$

19
750 
WWUS51 KRLX 072115
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
515 PM EDT TUE JUN 7 2011

KYC043-127-WVC043-045-059-099-072125-
/O.EXP.KRLX.SV.W.0184.000000T0000Z-110607T2115Z/
LAWRENCE KY-CARTER KY-MINGO WV-LOGAN WV-LINCOLN WV-WAYNE WV-
515 PM EDT TUE JUN 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARTER AND
LAWRENCE COUNTIES IN KENTUCKY...AND SOUTHERN WAYNE...SOUTHWESTERN
LINCOLN...NORTHWESTERN LOGAN AND NORTHWESTERN MINGO COUNTIES IN WEST
VIRGINIA HAS EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3824 8312 3837 8283 3824 8279 3798 8197
      3778 8234 3781 8240 3790 8244 3790 8248
      3795 8252 3794 8257 3788 8261 3789 8269
      3807 8295 3811 8290 3817 8292 3819 8302
      3818 8306
TIME...MOT...LOC 2048Z 008DEG 20KT 3785 8223 3794 8255
          3818 8300

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:17 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 7, 3:17 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
317 PM EDT TUE JUN 7 2011

.SYNOPSIS...
HIGH PRESSURE WILL BE IN CONTROL THROUGH WEDNESDAY NIGHT...WITH A
HOT AFTERNOON ON WEDNESDAY. COOL FRONT BRINGS STORM CHANCES THURSDAY
INTO MUCH OF THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
MCS CONTINUING SOUTH ACROSS CWA AT THE PRESENT TIME.  ALTHOUGH IT IS
MOVING INTO AN AIRMASS WITH 1000-2000 J/KG OF CAPE AND SUFFICIENT
PWAT...IT STARTING TO SHOW A WEAKENING TREND AS IT BUMPS INTO
DEVELOPING H500 RIDGE.  THINK COMPLEX WILL START TO SLIGHTLY DEFLECT
TO THE EAST WITH TIME AS IT RIDES THE RIDGE AND CONTINUES TO
WEAKEN...WITH LEFTOVERS EXITING THE MOUNTAINS BY 01Z OR SO. SKIES
WILL CLEAR THIS EVENING ONCE CONVECTIVE DEBRIS CLEARS OUT.

REMAINDER OF THE FORECAST PERIOD WILL BE DRY...WITH H500 RIDGE
TRAVERSING THE AREA.  WITH CLEARING SKIES AND CALM WINDS...EXPECTING
SOME PATCHY FOG TONIGHT...ESPECIALLY IN AREAS THAT RECEIVED RAIN
TODAY. AXIS MOVES THROUGH WEDNESDAY AFTERNOON. ANY CONVECTIVE
DEVELOPMENT IN THE CONSIDERABLE DAYTIME HEAT SHOULD BE HELD IN CHECK
BY RELATIVELY DRY MIDLEVELS...WITH ANY ISOLATED STORMS GENERALLY
EAST OF BLF. LATE WEDNESDAY AND WEDNESDAY NIGHT...RIDGE IS FLATTENED
AS MIDLEVEL RIPPLES MOVE BY ALONG THE SOUTHERN EDGE OF THE
WESTERLIES.  THIS WILL ALSO SLOW THE APPROACH OF THE NEXT FRONTAL
BOUNDARY FROM THE NORTHWEST.  ANY EFFECTS FROM THIS BOUNDARY WILL
ARRIVE AFTER 12Z THURSDAY...WITH JUST AN INCREASE IN CLOUDS EXPECTED
BY SUNRISE.

STAYED CLOSER TO BETTER-PERFORMING MET TEMPERATURES FOR TONIGHT AND
WEDNESDAY NIGHT.  WEDNESDAY AFTERNOON WILL BE THE HOTTEST OF THIS
STRING.  WITH H850 TEMPS AROUND 20C...MID 90S ARE A GOOD BET IN THE
LOWLANDS.  A COUPLE OF RECORD HIGHS COULD BE SET...ESPECIALLY AT
BKW.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
ALL THE MODELS SHOW WEAKENING OF THE SUBTROPICAL RIDGE AND SLIGHTLY
AMPLIFYING THE NORTHERN STREAM ACROSS THE NATION...ALLOWING AN EAST
TO WEST COOL FRONT TO SLOW DRIFT SOUTHWARD INTO OUR AREA BY FRIDAY
MORNING BEFORE STALLING. THERE ARE TIMING DIFFERENCES...AND
POSITIONING DIFFERENCES AS TO WHERE THE FRONT STALLS. THE GFS IS
MOST AGGRESSIVE AND FASTER IN ALLOWING THE FRONT TO REACH AT LEAST
THE FAR SOUTH PART OF THE AREA...WHILE OTHER MODELS ARE LESS
AGGRESSIVE WITH STALLING THE FRONT ACROSS THE CENTRAL PART OF THE
AREA. GIVEN THIS IS SUMMER...AND THE FACT THAT A STRONGER NORTHERN
STREAM UPPER TROUGH TO THE WEST IS YET TO AFFECT US EARLY THIS
WEEKEND...WILL GO WITH THE SLOWER AND FURTHER NORTH SOLUTIONS. THIS
SCENARIO WILL HAVE THE FRONT SAG SOUTHWARD TO JUST NORTH OF OUR AREA
BY THURSDAY EVENING...THEN SLOWLY PROGRESS SOUTHWARD INTO CENTRAL
SECTIONS BY FRIDAY MORNING BEFORE STALLING.

WITH PWS AROUND 1.5...DECENT INSTABILITY...AND A SERIES OF UPPER
DISTURBANCES RIDING EASTWARD ALONG THE BOUNDARY...EXPECT A GOOD
CHANCE FOR CONVECTION TO BE MAINTAINED WITH THE BOUNDARY. THIS
CONVECTION WOULD LIKELY BE CONFINED TO THE NORTH THURSDAY AS THE
FRONT APPROACHES...THEN SAG SOUTHWARD ACROSS THE AREA THURSDAY NIGHT
THROUGH FRIDAY. BEST CHANCE OF CONVECTION THIS PERIOD WOULD BE ACROSS
THE NORTH AND CENTRAL SECTIONS...CLOSELY ASSOCIATED WITH THE FRONT.

TEMPERATURES THURSDAY WILL STILL BE HOT IN THE 90S...AND MORE
HUMID...THEN COOLING OFF FRIDAY INTO THE 80S SIMPLY DUE TO THE
CLOUDS AND CONVECTION.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS A STRONGER UPPER LEVEL TROUGH APPROACHES FROM THE WEST
SATURDAY...THE FRONT FIRST GETS PUSHED BACK NORTH AS A WARM FRONT ON
SATURDAY...THEN COMES BACK SOUTH AND EAST AS COLD FRONT LATE SATURDAY
INTO EARLY SUNDAY. CONVECTION MAY WANE A BIT AS WE GET INTO THE WARM
SECTOR SATURDAY...BUT INCREASE AGAIN AHEAD OF THE COLD FRONT LATE
SATURDAY AND SATURDAY NIGHT. TEMPERATURES IN THE WARM SECTOR
SATURDAY WILL STILL BE TEMPERED BY THE CLOUDS AND SCATTERED
CONVECTION. FRONT FINALLY GETS KICKED OUT OF THE AREA SUNDAY
MORNING...WITH MUCH COOLER AND DRIER AIR EXPECTED FOR LATER SUNDAY
INTO EARLY NEXT WEEK...NEAR NORMAL TEMPERATURES.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
WITH MCS AFFECTING MAINLY NORTHERN SECTIONS OF RLX CWA...EXPECT IFR
OR EVEN BRIEF LIFR VSBYS IN THE HEAVIEST STORMS...ESPECIALLY AT PKB
EARLY ON.  WIND GUSTS OF 25-35 KNOTS CAN ALSO BE EXPECTED WITH THE
CONVECTION. AREAS ALONG/SOUTH OF I-64 SHOULD ESCAPE MOST OF THIS
ACTIVITY.  EXPECT MCS TO BE DEFLECTED EAST WITH TIME AS H500 RIDGE
BUILDS IN...AND THINK MOST PRECIPITATION WILL WRAP UP BY 00Z.
OVERNIGHT...MOSTLY CLEAR SKIES.  SOME FOG EXPECTED TO FORM AFTER
MIDNIGHT...MAINLY IN AREAS THAT RECEIVE RAIN THIS AFTERNOON.
INCLUDED A PERIOD OF IFR AT PKB/CKB/EKN...WITH MVFR TO THE SOUTH.
VFR RETURNS EVERYWHERE BY 13Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF STORMS EARLY ON COULD VARY SLIGHTLY.
FOG DEPTH COULD VARY DEPENDING ON RAINFALL THIS AFTERNOON.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  M    M    M    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  M    M    M    H    H    H    H    H    H    H    H    M

AFTER 18Z WEDNESDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...CL/JMV
NEAR TERM...CL
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...CL
Hazardous weather outlook, Jun 7, 3:42 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
342 PM EDT TUE JUN 7 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-081945-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
342 PM EDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 7, 3:26 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
326 PM EDT TUE JUN 7 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HAIL             COALTON                 39.11N 82.61W
06/07/2011  U0.75 INCH       JACKSON            OH   PUBLIC

            EVENT OCCURRED BETWEEN
            302 PM 06/07/2011 AND 317 PM 06/07/2011

&&

NNNN
Special weather statement, Jun 7, 3:33 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
333 PM EDT TUE JUN 7 2011

KYZ103-OHZ086-087-WVZ005>007-013-014-025-026-072015-
BOONE WV-BOYD KY-CABELL WV-GALLIA OH-LAWRENCE OH-LINCOLN WV-LOGAN WV-
MASON WV-PUTNAM WV-WAYNE WV-
333 PM EDT TUE JUN 7 2011

...A STRONG THUNDERSTORM WILL AFFECT BOYD...CABELL...LINCOLN...
NORTHERN BOONE...NORTHERN LOGAN...SOUTH CENTRAL GALLIA...SOUTHEASTERN
LAWRENCE...SOUTHWESTERN MASON...SOUTHWESTERN PUTNAM AND WAYNE
COUNTIES...

AT 324 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
HAMLIN...MOVING SOUTH AT 30 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR BRANCHLAND...MYRA...BURNAUGH...AND RACINE
AROUND 340 PM...PALERMO...ALKOL...WAYNE...AND WOODVILLE AROUND 345
PM...SPURLOCKVILLE AND EAST LYNN AROUND 350 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR MILE MARKER
191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 35 IN WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3868 8262 3865 8215 3840 8196 3836 8190
      3833 8191 3829 8181 3822 8180 3822 8184
      3818 8182 3823 8178 3820 8175 3823 8171
      3814 8157 3791 8179 3800 8240 3814 8260

08
Local storm report, Jun 7, 3:45 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
345 PM EDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     EAST BANK               38.22N  81.45W
06/07/2011                   KANAWHA            WV   911 CALL CENTER

            TREES AND POWER LINES DOWN ACROSS RTE 61.

&&

EVENT NUMBER RLX1100683

ARB
Local storm report, Jun 7, 3:51 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
351 PM EDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     CROSS LANES             38.44N  81.77W
06/07/2011                   KANAWHA            WV   911 CALL CENTER

            TREES DOWN ACROSS PIONEER DR AND DEERFIELD LN

&&

EVENT NUMBER RLX1100684

ARB
Local storm report, Jun 7, 3:54 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
354 PM EDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     TSTM WND DMG     CHARLESTON              38.35N  81.63W
06/07/2011                   KANAWHA            WV   911 CALL CENTER

            TREES AND POWER LINES DOWN AT GREENBRIER ST AND
            DEITRICK BLVD

&&

EVENT NUMBER RLX1100685

ARB
Local storm report, Jun 7, 4:10 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
410 PM EDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     TSTM WND DMG     SOUTHSIDE               38.72N  81.97W
06/07/2011                   MASON              WV   911 CALL CENTER

            POWER LINES AND POLES DOWN ACROSS RTE 35 NEAR THE DRAG
            STRIP.

&&

EVENT NUMBER RLX1100686

ARB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:06 AM EDTSpecial Weather StatementRLXBarbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 10 more4 hr
Jun 7, 12:02 PM EDTSevere Thunderstorm WarningRLXPleasants, Tyler58 min
Jun 7, 12:51 PM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Wirt, Wood54 min
Jun 7, 1:50 PM EDTSevere Thunderstorm WarningRLXCalhoun, Clay, Jackson, Kanawha, Mason, Putnam and 2 more55 min
Jun 7, 2:45 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Jackson, Kanawha, Nicholas and 2 more60 min
Jun 7, 3:33 PM EDTSpecial Weather StatementRLXBoone, Cabell, Lincoln, Wayne42 min
Jun 7, 4:54 PM EDTSevere Thunderstorm WarningRLXRaleigh, Wyoming32 min
Jun 7, 3:59 PM EDTSevere Thunderstorm WarningRLXGreenup51 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.